Alert archive / Colorado / Frost Advisories in 2005

Frost Advisory 6, NWS Pueblo, CO

September 17, 20055 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 17, 2005, 11:19 AM MDT for 5 counties in Colorado. It took effect at Sep 18, 2005, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2005, 11:19 AM MDT (17:19 UTC)
In effect from
Sep 18, 2005, 3:00 AM MDT
Expired
Sep 18, 2005, 8:00 AM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 5.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2005-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2005-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3236 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 171719
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT SAT SEP 17 2005

...FROST IS EXPECTED IN THE SAN LUIS VALLEY ONCE AGAIN TONIGHT...

.CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL
ALLOW FOR TEMPERATURES TO DROP BETWEEN 30 TO 33 DEGREES ACROSS
MANY PARTS OF THE SAN LUIS VALLEY TONIGHT. COLDER SPOTS IN THE
VALLEY MAY DROP TO AS LOW AS 27 DEGREES.

COZ069>071-180130-
/X.NEW.KPUB.FR.Y.0006.050918T0900Z-050918T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1119 AM MDT SAT SEP 17 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. 

CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL
ALLOW FOR TEMPERATURES TO DROP BETWEEN 30 TO 33 DEGREES ACROSS
MANY PARTS OF THE SAN LUIS VALLEY TONIGHT. COLDER SPOTS IN THE
VALLEY MAY DROP TO AS LOW AS 27 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HODANISH
3 follow-up statements
000 
WWUS75 KPUB 172233
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT SAT SEP 17 2005

...FROST IS EXPECTED IN THE SAN LUIS VALLEY ONCE AGAIN TONIGHT...

.CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW FOR
TEMPERATURES TO DROP BETWEEN 30 TO 33 DEGREES ACROSS MANY PARTS
OF THE SAN LUIS VALLEY TONIGHT. COLDER SPOTS IN THE VALLEY MAY
DROP TO AS LOW AS 27 DEGREES.

COZ069>071-181200-
/X.CON.KPUB.FR.Y.0006.050918T0900Z-050918T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
433 PM MDT SAT SEP 17 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SUNDAY. 

CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW FOR
TEMPERATURES TO DROP BETWEEN 30 TO 33 DEGREES ACROSS MANY PARTS
OF THE SAN LUIS VALLEY TONIGHT. COLDER SPOTS IN THE VALLEY MAY
DROP TO AS LOW AS 27 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS75 KPUB 181025
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
425 AM MDT SUN SEP 18 2005

...FROST IS EXPECTED IN THE SAN LUIS VALLEY THROUGH THE EARLY MORNING..

.CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW FOR
TEMPERATURES TO DROP BETWEEN 30 TO 33 DEGREES ACROSS MANY PARTS
OF THE SAN LUIS VALLEY TONIGHT. COLDER SPOTS IN THE VALLEY MAY
DROP TO AS LOW AS 27 DEGREES.

COZ069>071-181400-
/X.CON.KPUB.FR.Y.0006.000000T0000Z-050918T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
425 AM MDT SUN SEP 18 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW FOR
TEMPERATURES TO DROP BETWEEN 30 TO 33 DEGREES ACROSS MANY PARTS
OF THE SAN LUIS VALLEY TONIGHT. COLDER SPOTS IN THE VALLEY MAY
DROP TO AS LOW AS 27 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS75 KPUB 181350
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
750 AM MDT SUN SEP 18 2005

...THE FROST ADVISORY FOR THE SAN LUIS VALLEY WILL 
EXPIRE AT 8 AM MDT...

.TEMPERATURES ACROSS THE SAN LUIS VALLEY HAVE WARMED TO
ABOVE FREEZING...ALLOWING THE FROST ADVISORY TO EXPIRE.

COZ069>071-181500-
/X.EXP.KPUB.FR.Y.0006.000000T0000Z-050918T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
750 AM MDT SUN SEP 18 2005

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FROST ADVISORY FOR THE SAN LUIS VALLEY WILL EXPIRE AT 
8 AM MDT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 17, 4:08 AM MDT, 7 hours 11 minutes earlier.

Area forecast discussion, Sep 17, 4:08 AM MDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
408 AM MDT SAT SEP 17 2005

.SHORT TERM...
(TODAY AND TONIGHT)

SHORT TERM CONCERNS REMAIN WINDS...TEMPERATURES AND FIRE DANGER.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MODERATE SOUTHWEST FLOW ACROSS THE STATE WITH MINOR SHORT WAVE AND
ASSOCIATED 90+KT JET CORE MOVING ACROSS THE STATE ATTM. WATER VAPOR
IMAGERY ALSO INDICATING BROAD UPPER CIRCULATION ACROSS THE PAC NW
WITH ASSOCIATED JET ROUNDING THE BASE OF THE LOW ACROSS THE NORTHERN
GREAT BASIN ATTM. AT THE SFC...LEE TROUGH ACROSS EASTERN COLORADO
KEEPING BRISK SOUTHERLY WINDS AND TEMPS UP ACROSS THE FAR EASTERN
PLAINS. PASSING JET CORE ALSO KEEPING BREEZY AND DRY CONDITIONS
ACROSS THE HIGHER ELEVATIONS WITH DEW PTS IN THE TEENS AND 20S ATTM.

TODAY AND TONIGHT...BROAD UPPER LOW MOVES ACROSS THE NORTHERN
ROCKIES...KEEPING MODERATE AND DRY SW FLOW ACROSS THE REGION. MODEL
SOUNDINGS INDICATING DEEP MIXING POTENTIAL TO AROUND H5 ONCE AGAIN
TODAY...AND WITH INCREASING LAPSE RATES TO BETWEEN 8-9C/KM ALONG
WITH SOLAR HEATING...SHOULD SEE GUSTY SW WINDS OF 30-40 MPH ACROSS
THE HIGHER TERRAIN AND 20-30 MPH ACROSS THE ADJACENT PLAINS EARLY
THIS AFTERNOON AND EVENING. MODELS INDICATING SLIGHT WARMING ALOFT
AND SHOULD SEE TEMPERATURES AT OR SLIGHTLY ABOVE YESTERDAYS READINGS
WITH 80S TO LOWER 90S ACROSS THE PLAINS AND MID 50S TO MID 70S
ACROSS THE HIGHER TERRAIN. WITH WARM TEMPS AND CURRENT LOW DEW
PTS...MINIMUM RHS EXPECTED TO BE AT OR BELOW 15 PERCENT...AND WITH
CRITICAL FUELS PER RMACC ACROSS THE MOUNTAINS AND HIGH MT VALLEYS...
WILL ISSUE A RED FLAG WARNING FOR ZONES 220>225 FROM NOON TO 9 PM.

WINDS LOOK TO DECOUPLE...SAVE THE HIGHER MOUNTAIN TOPS...ONCE
AGAIN THIS EVENING WITH LOSS OF HEATING...AND ONLY MADE MINOR TWEAKS
TO REST OF TONIGHTS FORECAST...WITH MAINLY CLEAR SKIES AND NO
PCPN EXPECTED.

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

DRY AND BREEZY SW FLOW WL BE SEEN OVR THE AREA ON SUN. A WEAK COLD
FRONT MAY PUSH SOUTH INTO THE SERN PLAINS IN THE AFTERNOON HOURS
ACCORDING TO THE GFS...WHILE THE NAM HAS THE FRONT HANGING UP
NORTH OF THE AREA. THIS EXPLAINS THE WARMER MAX TEMPS ON THE MET
GUIDANCE AS COMPARED TO THE MAV NUMBERS. OUR MAX T GRID HAS VALUES
SOMEWHERE IN BETWEEN THE MET AND MAV WHICH SEEMS TO BLEND WELL
WITH SURROUNDING AREAS. THE NAM THEN BACKS THIS FRONT INTO THE
SERN PLAINS LATE SUN NIGHT/EARLY MON MORNING...AND BRINGS AN
INCREASE IN LOW LVL MSTR TO SOME OF THE FAR SERN AREAS. IN THE
WAKE OF THIS FRONT...TEMPS SHOULD BE A LITTLE COOLER MON OVR
PORTIONS OF THE SE PLAINS. THE 06Z RUN OF THE NAM ALSO SHOWS
ENOUGH MSTR BY LATE AFTERNOON THAT ALONG WITH THE HEATING AND
LOW LEVEL UPSLOPE...WE COULD SEE SOME TSTMS OVR PORTIONS OF THE
ERN PLAINS AND MTS...AND WITH SOME MSTR ALSO WORKING ITS WAY UP
OVR SWRN CO...THIS AREA COULD ALSO SEE SOME PCPN. AN UPR RIDGE WL
BE CENTERED OVR NORTH CENTRAL TX TUE AND THEN IT SHIFTS A LITTLE
EWRD FOR WED. THE FLOW OF MSTR AROUND THE BACK SIDE OF THE RIDGE
INTO WRN CO IS EXPECTED TO CONTINUE BOTH DAYS...SO WL KEEP SOME POPS
IN THE WRN AREAS. AT THE SAME TIME AN UPR TROF WL MOVE INTO THE
GREAT BASIN BY EARLY WED. TEMPS WARM UP AGAIN FOR TUE AND WED OVR
THE SE PLAINS...TO GENERALLY ABOVE NORMAL...WITH SOME LOWER 90S
EXPECTED OVR THE SE PLAINS. SOME COOLING WL PROBABLY OCCUR WED OVR
WRN AREAS AS THE UPR TROF APPROACHES PUSHING SOME COOLER AIR AND
MORE CLOUDS INTO THE AREA. WED NIGHT/THU THAT UPR TROF MOVES ACRS
CO BRINGING SOME COOLING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON SATURDAY TO 9 PM SATURDAY FOR
FIRE ZONES 220>225.

&&
Hazardous weather outlook, Sep 17, 6:45 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT SAT SEP 17 2005

COZ058>089-093>099-181300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
645 AM MDT SAT SEP 17 2005

...RED FLAG WARNING FROM NOON UNTIL 9 PM FOR THE MOUNTAINS AND HIGH
VALLEYS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH...WITH GUSTS OF 35 TO 45
MPH...WILL BE FOUND OVER THE MOUNTAINS AND HIGH VALLEYS LATE THIS
MORNING THROUGH EARLY EVENING. THE COMBINATION OF GUSTY WINDS...WARM
AFTERNOON TEMPERATURES...LOW HUMIDITIES AND CRITICAL FUELS...WILL
PROMOTE ERRATIC AND EXTREME FIRE BEHAVIOR ACROSS THE HIGHER
TERRAIN...AND HIGH MOUNTAIN VALLEYS THIS AFTERNOON THROUGH THE EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF
THE AREA MONDAY AND WEDNESDAY.  ON TUESDAY AND THURSDAY...ISOLATED
THUNDERSTORMS WILL MAINLY BE FOUND OVER THE CENTRAL AND SOUTHWEST
MOUNTAINS AND PORTIONS OF THE SAN LUIS VALLEY.  THE MAIN THREATS FROM
ANY STORMS WHICH DO DEVELOP WILL BE CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Colorado, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.